Indiana, 2012Winter Weather in Indiana, January 19, 2012
January 19, 2012 · NWS IWX · 24 events in 24 counties and zones
An arctic cold front and associated upper level disturbance brought light to moderate snow to northern Indiana on January 19th. Snow accumulations across the region generally ranged between 1 and 4 inches.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic cold front and associated upper level disturbance brought light to moderate snow to northern Indiana on January 19th. Snow accumulations across the region generally ranged between 1 and 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 19, 4:18 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 19, 4:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 AM EST THU JAN 19 2012
.SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/
LOW PRESSURE SYSTEM OVER ERN LS THIS MORNING WILL MOVE EAST ACROSS
SRN ONTARIO THIS MORNING. TRAILING CDFNT ACROSS ERN WI/NW IL WILL
MOVE ACROSS OUR CWA DURING THE DAY. MOST SGFNT SNOW CONTS TO BE
CONFINED TO WI AND DOWNWIND OF GRTLKS ATTM... HWVR MODELS IN GOOD
AGREEMENT THAT LOW LEVEL FRONTOGENESIS AND INFLUX OF MID LEVEL
PACIFIC MOISTURE WILL LEAD TO AN E-W ORIENTED BAND OF SNOWFALL
DVLPG ACROSS OUR CWA THIS MORNING. INCREASING ECHOES AND DVLPG
SNOWFALL ACROSS NW IL/NE IA ATTM SUPPORT THIS SCENARIO. RATHER
DEEP MOIST DGZ ALSO PROGGED SUGGESTING GOOD POTENTIAL FOR
ACCUMULATING SNOW. WITH CLOUDY SKIES AND DVLPG SNOW... TEMPS NOT
EXPECTED TO RISE MUCH TODAY DESPITE WAA AHEAD OF THE FRONT. STRONG
CAA BEHIND THE FRONT WILL RESULT IN FALLING TEMPS WITH FROPA AT
BEH EXPECTED BY 13Z...AND AT AOH BY 20Z. DEPTH OF COLD AIR FAIRLY
SHALLOW WITH INVERSION BASED AROUND 5KFT... BUT THIS SHOULD BE
SUFFICIENT TO ALLOW FOR SCT LAKE EFFECT SNOW SHOWERS TO DEVELOP
BEHIND THE FRONT AND PERSIST INTO TONIGHT. LOW LEVEL FLOW WILL
BECOME WK OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE AREA. SOME
LOW CLOUDS SHOULD REMAIN TRAPPED BENEATH SUBSIDENCE INVERSION
ACROSS OUR AREA AND HIGH CLOUDS LIKELY INCREASING FROM THE WEST
LATE AS ANOTHER SHRTWV APPROACHES OUR AREA FROM THE PLAINS. THIS
SHOULD KEEP TEMPS IN CHECK DESPITE LIGHT WINDS AND FRESH SNOW
COVER... SO STAYED CLOSE TO PREVIOUS FCST AND LATEST MOS GUIDANCE
WITH LOWS EXPECTED IN THE 5-10F RANGE ACROSS OUR AREA.
ANOTHER SGFNT SNOW EVENT EXPECTED FRI/FRI NGT ACROSS THE AREA.
SHRTWV EVIDENT ON WATER VAPOR OVER THE ERN PACIFIC THIS MORNING
SHOULD MOVE RAPIDLY EAST IN ZONAL FLOW ACROSS THE PLAINS FRI... AND
THE GRTLKS FRI NIGHT. ASSOCIATED SFC INVERTED TROF/WK SFC LOW
EXPECTED TO TRACK THROUGH THE OH VALLEY FRI NGT. MODELS CONT TO HAVE
SOME DIFFERENCES WRT THIS SYSTEM WITH NAM/ECMWF A LITTLE
DEEPER/SLOWER WITH THE SYSTEM THAN THE GFS ALLOWING MORE LOW LEVEL
WAA AND SUGGESTING A MIX OF SNOW/SLEET/FREEZING RAIN ACROSS SRN
PORTION OF OUR CWA. GIVEN STRENGTH OF CIRCULATION WITH THIS
FEATURE ON SATELLITE THIS MORNING FAVOR THE STRONGER/SLOWER
SOLUTIONS BUT 24HR TREND OF NAM HAS BEEN SLIGHTLY COLDER IN THE
LOW LEVELS ACROSS OUR AREA FRI/FRI NGT... SO STUCK WITH CURRENT
FCST OF JUST A SNOW/SLEET MIXTURE OVER SRN PORTION OF THE CWA.
COOK METHOD SUGGESTS HEAVIEST SNOW BAND FROM THIS SYSTEM WILL BE 4
INCHES AS IT CROSSES OUR AREA WITH GARCIA METHOD SUGGESTING 6.
THESE NUMBERS IN REASONABLE AGREEMENT WITH MODEL QPF ASSUMING A
10 TO 1 RATIO. SNOW-WATER RATIO PROBABLY WILL BE A BIT HIGHER THAN
THAT BUT MODEL QPF TYPICALLY A BIT OVERDONE AS WELL SO PRELIMINARY
INDICATIONS ARE FOR 3-6 INCHES NORTH AND 1-3 INCHES SOUTH
FRIDAY/FRIDAY NIGHT. H85 TEMPS WARM ABOUT 5C FROM MIDDAY TODAY TO
MIDDAY FRIDAY...HWVR EASTERLY SURFACE WINDS...CLOUD COVER AND
DEVELOPING PRECIP SHOULD KEEP HIGHS ONLY IN THE L-M20S FRIDAY. GIVEN WK
LOW LEVEL FEATURE WITH THIS SYSTEM... LITTLE CAA EXPECTED BEHIND
IT FRIDAY NIGHT. STILL MAV DROPS TEMPS INTO THE 7-14F RANGE. THINKING
THERE IS A GOOD CHC CLOUD COVER WILL PERSIST OVERNIGHT SO STAYED
CLOSE TO PREVIOUS FCST WITH LOWS EXPECTED IN THE TEENS NORTH AND
L20S SOUTH.
&&
.LONG TERM.../SATURDAY THROUGH WEDNESDAY/
FAST MOVING AND ENERGETIC FLOW WILL CONTINUE THROUGH THE PERIOD WITH
FRI/FRI NGT SYSTEM QUICKLY DEPARTING THE AREA AS HIGH PRESSURE
QUICKLY BUILD IN WITH RIDGE AXIS ALREADY CLEARING THE AREA BY
SATURDAY NIGHT. INCREASING WAA WILL OVERRUN THE AREA LATER SAT NGT
INTO SUNDAY AS LONGWAVE TROUGH DIGS INTO THE FOUR CORNERS AREA.
MODELS STILL VARYING SOMEWHAT ON SPEED AND STRENGTH WITH GFS FASTEST
WITH APPROACHING ENERGY AND ASSOCIATED MSTR/POPS WITH ECMWF SLOWER
MORE INTO MONDAY. BLEND OF THE 2 IS GENERALLY BEING FOLLOWED WITH
SLGT CHC/CHC POPS SUN INCREASING TO HIGHER END CHC POPS SUN NGT.
DESPITE THEIR TIMING DIFFERENCES...GFS/ECMWF BOTH TRACK SFC LOW TO
THE NW OF THE AREA. CONCERNS OF PAST SEVERAL OVERNIGHT PACKAGES HAS
BEEN GUIDANCE NUMBERS /CR ALLBLEND/ HAS BEEN TRENDING DOWNWARD TOO
MUCH AND WOULD EVENTUALLY TURN BACK AROUND. 925 MB TEMPS REACH 4 TO
9 CELSIUS ON THE GFS BY 00Z MON AND 8 TO 11 C FOR THE ECMWF. NEW
ENSEMBLE NUMBERS FOR SBN SHOWS SPREAD OF 37 TO 48 DEGREES FOR
POTENTIAL HIGH AND 39 TO 49 FOR FORT WAYNE. SCENARIO WOULD APPEAR TO
BE SETTING UP AGAIN FOR POTENTIALLY RAPID WARM UP WELL INTO THE 40S
AND POSSIBLY 50. AS A RESULT...HAVE WENT ALL RAIN SUN/SUN EVE WITH
MIX LATE SUN NGT FOR NOW. AM INCLINED TO LEAN TOWARDS ECMWF WITH
SLOWER TREND GIVEN BIAS OF GFS TO KICK THINGS OUT TOO QUICK BUT WILL
BLEND THEM FOR NOW. HAVE WENT AGAINST CR ALL BLEND SLIGHTLY AND
INCREASED VS DECREASE BUT STILL WITHIN LIMITS OF COLLABORATION.
SYSTEM DEPARTS WITH DRYING CONDITIONS ARRIVING INTO MONDAY AND
TUESDAY. HIGHS MONDAY MAY BE REACHED EARLY WITH SLUG OF -7 TO -11 C
925 MB TEMPS COMING IN PER BOTH MODEL SOLUTIONS. FURTHER CHANGES MAY
BE NEEDED TO THESE PERIODS FOR TEMPS BUT IF LOW TRACK IS FAR ENOUGH
NW...COLD AIR ARRIVAL COULD BE DELAYED OR SUPPRESSED SOMEWHAT AS
NEXT SYSTEM TAKES SHAPE BY MID WEEK TO BRING ANOTHER SHOT OF PRECIP.
&&
PREV DISCUSSION... /ISSUED 1227 AM EST THU JAN 19 2012/
AVIATION.../06Z TAFS/
CDFNT MOVG THROUGH WI/IA ATTM WILL MOVE EAST ACROSS NRN INDIANA
THIS MORNING. CONDITIONS UPSTREAM GENERALLY VFR WITH IFR/MVFR
FARTHER NORTH ALONG BAND OF SNOW OVER WI. HWVR...MODELS IN GOOD
AGREEMENT THAT DEEPER MOISTURE OVER THE PLAINS WILL ADVECT INTO
THE SYSTEM AS IT MOVES ACROSS NRN INDIANA TODAY AND PRODUCE
SNOWFALL FARTHER SOUTH IN OUR AREA. THUS LITTLE CHANGE TO PREVIOUS
FCST WITH A RAPID DETERIORATION TO MVFR/IFR CONDITIONS EXPECTED WITH
ONSET OF SNOWFALL 12Z-14Z. LOW CIGS/VSBYS SHOULD CONT ABOUT 6HRS
BEFORE SNOW DIMINISHES AND CONDITIONS IMPROVE...THOUGH CIGS LIKELY
REMAINING MVFR THROUGH THE PERIOD AS NW FLOW WEAKENS AND INVERSION
BASED AROUND 3KFT TRAPS LOW LEVEL MOISTURE THU EVE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT
Hazardous weather outlook, Jan 19, 4:31 AM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 AM EST THU JAN 19 2012
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
431 AM EST THU JAN 19 2012 /331 AM CST THU JAN 19 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
SNOW IS LIKELY TODAY WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO
INCHES EXPECTED BY THIS EVENING. GUSTY SOUTHWEST TO WEST WINDS
MAY ALSO PRODUCE SOME BLOWING AND DRIFTING SNOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW IS EXPECTED TO OVERSPREAD THE AREA AGAIN FRIDAY...AND
CONTINUE INTO FRIDAY NIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES
ARE POSSIBLE ROUGHLY NORTH OF A KNOX INDIANA TO WARSAW INDIANA TO
DEFIANCE OHIO LINE. SOUTH OF THIS LINE 1 TO 3 INCHES OF SNOW IS
POSSIBLE WITH A POSSIBILITY OF A MIX OF SNOW AND SLEET FRIDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SNOWFALL WILL BE APPRECIATED THROUGH THE PERIOD.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-200945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
431 AM EST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY AND
SUNDAY NIGHT.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Winter Weather, St. Joseph
- When
- January 19, 5:00 AM EST to 12:00 PM EST
- Where
- St. Joseph forecast zone
- Reported by
- CoCoRaHS
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning hours of January 19th. Total snow accumulations across the county generally ranged between 3 and 5 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, La Porte
- When
- January 19, 5:00 AM CST to 12:00 PM CST
- Where
- La Porte forecast zone
- Reported by
- CoCoRaHS
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Elkhart
- When
- January 19, 6:00 AM EST to 1:00 PM EST
- Where
- Elkhart forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.597, -85.859 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning hours of January 19th. Total snow accumulations across the county generally ranged between 1.5 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Lagrange
- When
- January 19, 6:00 AM EST to 1:00 PM EST
- Where
- Lagrange forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.643, -85.426 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Steuben
- When
- January 19, 6:00 AM EST to 1:00 PM EST
- Where
- Steuben forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.644, -85.001 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county were generally around 2 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Starke
- When
- January 19, 6:00 AM EST to 1:00 PM EST
- Where
- Starke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.281, -86.648 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county were generally around 2 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Marshall
- When
- January 19, 7:00 AM EST to 2:00 PM EST
- Where
- Marshall forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.325, -86.262 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Kosciusko
- When
- January 19, 7:00 AM EST to 2:00 PM EST
- Where
- Kosciusko forecast zone
- Reported by
- CoCoRaHS
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Noble
- When
- January 19, 7:00 AM EST to 2:00 PM EST
- Where
- Noble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.399, -85.417 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, De Kalb
- When
- January 19, 7:00 AM EST to 2:00 PM EST
- Where
- De Kalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.398, -84.999 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county were generally near 2 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Pulaski
- When
- January 19, 7:00 AM EST to 2:00 PM EST
- Where
- Pulaski forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.042, -86.699 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 1 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Whitley
- When
- January 19, 8:00 AM EST to 3:00 PM EST
- Where
- Whitley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.139, -85.505 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Allen
- When
- January 19, 8:00 AM EST to 3:00 PM EST
- Where
- Allen forecast zone
- Reported by
- ASOS
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area during the morning and early afternoon hours of January 19th. Total snow accumulations across the county generally ranged between 1 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Wabash
- When
- January 19, 8:00 AM EST to 4:00 PM EST
- Where
- Wabash forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.846, -85.794 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Miami
- When
- January 19, 8:00 AM EST to 4:00 PM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.770, -86.045 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Cass
- When
- January 19, 8:00 AM EST to 4:00 PM EST
- Where
- Cass forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.762, -86.346 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Fulton
- When
- January 19, 8:00 AM EST to 3:00 PM EST
- Where
- Fulton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.047, -86.264 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, White
- When
- January 19, 8:00 AM EST to 3:00 PM EST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.750, -86.865 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Adams
- When
- January 19, 9:00 AM EST to 4:00 PM EST
- Where
- Adams forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.746, -84.937 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 1 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Wells
- When
- January 19, 9:00 AM EST to 4:00 PM EST
- Where
- Wells forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.729, -85.221 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 1 and 3 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Blackford
- When
- January 19, 9:00 AM EST to 5:00 PM EST
- Where
- Blackford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.474, -85.325 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Jay
- When
- January 19, 9:00 AM EST to 5:00 PM EST
- Where
- Jay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.438, -85.006 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Grant
- When
- January 19, 9:00 AM EST to 5:00 PM EST
- Where
- Grant forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.516, -85.655 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
Winter Weather, Huntington
- When
- January 19, 9:00 AM EST to 4:00 PM EST
- Where
- Huntington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.829, -85.488 (the zone’s center; the record gives no point)
A narrow, quick moving, band of moderate to heavy snow moved through the area on January 19th. Total snow accumulations across the county generally ranged between 2 and 4 inches. Roads quickly became snow covered and slick as temperatures fell into the teens and winds picked up. This led to some blowing snow, with visibilities reduced to around a quarter of a mile at times. Slide-offs and accidents were reported across the region.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Washington, January 19, 20121 death · 2 injured · $7.0 million · 6 events
- Wildfire and High Wind in Nevada, January 19 to 21, 20121 death · 3 injured · $4.6 million · 73 kt wind · 2 events
- Debris Flows and Strong Wind in California, January 19 to 31, 2012$363,000 · 10 events
- Winter Storm in New York, January 19 to 20, 2012$45,000 · 2 events
- High Wind in Wyoming, January 19 to 20, 2012$30,000 · 79 kt wind · 1 event
- Winter Storm and High Wind in Alaska, January 19 to 22, 201267 kt wind · 15 events
- Extreme Cold in Minnesota, January 19, 201212 events
- Winter Weather in Ohio, January 19 to 20, 201210 events
- Debris Flows in Oregon, January 19 to 20, 20129 events
- Winter Weather in Massachusetts, January 19 to 20, 20126 events
- Winter Weather in Rhode Island, January 19 to 20, 20125 events
- Heavy Snow and Winter Weather in Idaho, January 19 to 20, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354487, 354484, 354490, 354491, 354493, 354495, 354497, 354498, 354499, 354500, 354513, 354501, 354502, 354509, 354510, 354511, 354512, 354514, 354503, 354504, 354505, 354506, 354507, 354508.